How long on the Cipro medicine should we see improvement in Mom's "crazy" mental state with this UTI?

Follow
Share
This question has been closed for answers. Ask a New Question.
8

Answers

Show:
Cipro is a horrible drug. Do a google or youtube search for cipro, leviquin, avelox, or any similar drugs. My mom took leviquin eight months ago and is still having complications from it. Leviquin and cipro are basically the same drug. They distroy connective tissues in the body, and the damage is permanent.
Helpful Answer (0)
Report

My mother has been on and off Cipro for years with chronic UTI infections. Usually quite effective, until we found out later that she was stopping it at 8 days and hoarding 2 pills (just in case I get another UTI) and now is Cipro resistant!!! make sure that they take ALL that is prescribed!
Helpful Answer (0)
Report

All good answers. My mom was on septrad and was getting More crazy I stopped med and phoned dr and told him her mental status improved as soon as I stopped med. when culture cam e back ,septra was wrong med. I now give mom a cranberry tablet and glass of cranberry juice every am and she has done fine.
Helpful Answer (0)
Report

Cipro is a nasty drug, but used when maybe someone is allergic to penicillin or the other broad spectrum antibiotics. Try taking cranberry pills as opposed to sugary drinks of cranberry (per Dr. Oz), eat yogurt (without sugar), and drink lots and lots of water to flush out that UTI bacteria. Ask doctor for a Z-pak instead and mention the behavioral issues. Good luck!
Helpful Answer (0)
Report

I would say, as dcoach did, three to five days. And if no improvement redo the urineanalysis, request a culture and if sterile specimens are a problem ask that she be catheterized to obtain the sample. The least little bit of poop in a sample will give a false result. With a culture they can determine the strain of bacteria and be better able to determine what antibiotic is necessary.
Helpful Answer (0)
Report

it is also possible that the bacteria cauzing the UTI are not sensitive to cipro. Ask for a culture to be done
Helpful Answer (0)
Report

On the other hand, it is a widely prescribed medication which is effective for many people for a variety of infections. If you do not see improvement after 3-5 days then it makes sense to contact the doctor. It might be a viral infection, it might be part of the decline into dementia, it might have been a vascular event or they may be yet another cause of the changed behavior.
Helpful Answer (2)
Report

You may not see any improvement. Cipro is bad for the stomach and bad for cognition and behavior. Look it up on drugs. or read the PDR or talk to a Pharmacist.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions